Arizona, 2006Flash Flood in Arizona, August 7, 2006
August 7, 2006 · NWS FGZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 7, 2:40 PM MST, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 7, 2:40 PM MST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
240 PM MST MON AUG 07 2006
.SYNOPSIS...A MOIST SOUTHERLY FLOW ALOFT WILL CONTINUE ACROSS
NORTHERN ARIZONA THROUGH THE END OF THE WEEK AS HIGH PRESSURE
REMAINS TO OUR EAST. THERE WILL BE A CHANCE OF MAINLY AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...AND TEMPERATURES
WILL BE NEAR NORMAL.
&&
.DISCUSSION...SCATTERED THUNDERSTORMS DEVELOPED OVER SOUTHERN APACHE
AND NAVAJO COUNTIES AROUND MIDDAY...BUT STORMS HAVE GENERALLY BEEN
WEAK WITH ONLY BRIEF HEAVY RAIN. ISOLATED STORMS HAVE DEVELOPED
ELSEWHERE...WITH ONE STRONG STORM OVER THE AZ/UT BORDER EARLIER
WHERE VERTICAL WIND SHEAR IS GREATER. FOR THIS EVENING...WILL KEEP
ISOLATED STORMS IN THE FORECAST WEST OF A KAYENTA-WINSLOW-PAYSON
LINE WITH SCATTERED STORMS TO THE EAST. ALTHOUGH MOISTURE VALUES
SUPPORT SLIGHTLY HIGHER POPS...A WARM LAYER ALOFT (500-400MB LAYER)
IS LIKELY CAUSING DECREASED CAPE VALUES AND LIMITING CONVECTION.
FOR TUESDAY...THE HIGH PRESSURE RIDGE WILL BE CENTERED OVER NORTHERN
NEW MEXICO WITH THE AXIS STRETCHING WESTWARD ACROSS CENTRAL ARIZONA.
THIS WILL KEEP THE FORECAST AREA IN A SOUTHERLY FLOW WITH THE
HIGHEST MOISTURE VALUES OVER EASTERN SECTIONS. FORECAST SOUNDINGS
INDICATE THE WARM LAYER ALOFT WILL PERSIST...SO POPS WERE LOWERED
SLIGHTLY FROM PREVIOUS FORECAST.
FOR WEDNESDAY AND THURSDAY...THE RIDGE WILL BE NEAR THE FORECAST
AREA WITH A WEAK STEERING FLOW. MOISTURE SHOULD AGAIN BE MOST
PLENTIFUL OVER SOUTHERN AND EASTERN SECTIONS. NEAR CLIMATOLOGICAL
NORMAL POPS ARE FORECAST.
THE HIGH PRESSURE CENTER IS FORECAST TO BE SUPPRESSED SOUTH OF THE
AREA AGAIN BY THE END OF THE WEEK AS ANOTHER TROUGH MOVES ONTO THE
WEST COAST. SOME DRYING WOULD BE POSSIBLE OVER WESTERN SECTIONS IF
THIS SOLUTION WERE CORRECT. MODEL CONSISTENCY IS LOW WITH THIS
SOLUTION SO ONLY MADE MINOR CHANGES TO THE FORECAST AT THIS TIME.
&&
.AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL
CONTINUE ACROSS NRN AZ THROUGH 04Z BEFORE DIMINISHING TO WDLY SCT
-SHRA. THE STRONGEST STORMS ARE EXPECTED TO BE EAST OF A PAGE TO
WHITE MOUNTAINS LINE WITH 3SM +TSRA AND CIGS DOWN TO 3 KFT AGL.
THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFT 18Z TUESDAY OVER NRN AZ.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JJ/DL
Hazardous weather outlook, Aug 7, 10:07 AM MST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1007 AM MST MON AUG 7 2006
AZZ004>018-037>040-080700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1007 AM MST MON AUG 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
MOISTURE AND INSTABILITY HAVE INCREASED THIS MORNING AS A SOUTHERLY
WIND FLOW CONTINUES TO DEVELOP. SCATTERED TO NUMEROUS THUNDERSTORMS
WILL DEVELOP BY THIS AFTERNOON OVER MUCH OF NAVAJO...APACHE AND
NORTHERN GILA COUNTIES. THESE STORMS WILL BE SLOW MOVING...WITH THE
THREAT OF HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY IN AREAS
WHERE THE GROUND IS SATURATED DUE TO RECENT HEAVY RAIN.
FOR COCONINO AND YAVAPAI COUNTIES...EXPECT ISOLATED STORMS OVER THE
LOWER ELEVATIONS AND SCATTERED STORMS IN THE MOUNTAINS. THE STORMS
WILL MOVE NORTHWARD AT 10-15 MPH. THE MAIN THREAT WITH STORMS IN
THIS AREA WILL BE HAIL NEAR ONE-HALF INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A MOIST SOUTHEASTERLY FLOW WILL CONTINUE OVER THE AREA. THERE WILL
BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Navajo
- When
- August 7, 8:14 PM MST to 10:30 PM MST
- Where
- Navajo County, Taylor
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
Snowflake and Taylor Police Department reported flooding in Cottonwood Wash and Silver Creek along Highway 277.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 7, 20062 deaths · $10,000 · 1 event
- Rip Current in New Jersey, August 7 to 8, 20061 death · 1 event
- Heat in Missouri, August 7, 20061 death · 1 event
- Tornado and Hail in Kansas, August 7, 20064 injured · $155,000 · F1 · 11 events
- Lightning Strike in Florida, August 7, 20061 injured · $500,000 · 1 event
- Hail and Damaging Winds in New York, August 7, 2006$525,000 · 1.5 in hail · 3 events
- Damaging Wind in Georgia, August 7, 2006$250,000 · 50 kt wind · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 7, 2006$165,000 · 55 kt wind · 7 events
- Damaging Winds and Lightning Strike in Maryland, August 7, 20061 injured · $76,000 · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, August 7, 2006$100,000 · 1 event
- Hail in Nebraska, August 7, 2006$75,000 · 1.75 in hail · 2 events
- Damaging Winds in Kansas, August 7, 2006$36,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529555.